MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone unit was returned for analysis.Upon visual inspection, it was found that the cutter driver power was in the off position.The distal flush tool was placed over the distal assembly with the cutter retracted within the cutter window.Outside of the flush mouth was a clear film-like material.It was noted the torque shaft beneath the strain relief was bent approximately 45 degrees.The material was pulled from the flush mouth using a tweezers.The debris/material was approximately 5.5cm long, the width was approximately 0.1cm.The debris appear excess material which was skived/stripped.The clear film-like material was pulled from the distal assembly and soaked in water for approximately 24 hours.The debris/material showed no signs of dissolving.The consistency of the material was flexible was stiff; however remained flexible (plastic-like).Additional debris located within the flush mouth was noted and removed which showed the similar characteristics as the strip of material removed.Functional testing was performed and the distal flush tool was removed and the cutter was advanced until resistance was encountered, which was approximately 1.8cm distal the cutter window.
 
Event or Problem Description
Physician was using a hawkone directional atherectomy device for treatment of a calcified plaque lesion in the right superficial femoral artery.The device was inspected with no issues identified.The ifu was followed.There was no resistance encountered in advancing device.It was reported that during the fourth cleaning of the device, the device could not be flushed.The device was successfully used and cleaned up until this without issue.The device did not want to turn off at the thumbswitch, so the physician turn off battery and manually hold thumb switch in off position to remove.There was no deformation noted to the cutter.Another hawkone device was used to complete the procedure.No patient injury reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6769184
Report Number2183870-2017-00335
Device Sequence Number1412638
Product Code MCW
UDI-Device Identifier00821684057933
UDI-Public00821684057933
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2018
Device Catalogue NumberH1-LX
Device Lot NumberA198731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1